EconPapers    
Economics at your fingertips  
 

Optimal Industrial Policies in a Two-Sector-R&D Economy

Gilad Sorek ()

The B.E. Journal of Macroeconomics, 2021, vol. 21, issue 1, 73-96

Abstract: This study characterizes welfare-enhancing industrial policies in a two-sector-R&D economy that incorporates both vertical and horizontal innovation. It elaborates on current welfare analyses of two-sector-R&D economies along two lines. First, it explores the welfare properties of non-drastic innovations whereas current analyses are confined to drastic innovations. It is shown that while the endogenously chosen size of drastic innovations is insufficient compared to social optimum, the size of non-drastic innovations may be excessive compared with the welfare maximizing one. Second, it explores welfare-enhancing policies designed to restrict innovators’ market power, whereas current policy analyses focus on R&D and market-entry subsidies. The welfare-maximizing policies presented here combine proper limitations on innovators’ market power along with a corresponding production tax (or subsidy). The limitations over innovators’ market power are aimed to support the optimal innovation size, and the corresponding production tax is set to support the optimal product variety span.

Keywords: industrial policy; Schumpeterian growth; two-sector-R&D; welfare (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1515/bejm-2019-0197 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:bejmac:v:21:y:2021:i:1:p:73-96:n:7

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/bejm

DOI: 10.1515/bejm-2019-0197

Access Statistics for this article

The B.E. Journal of Macroeconomics is currently edited by Arpad Abraham and Tiago Cavalcanti

More articles in The B.E. Journal of Macroeconomics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2022-12-29
Handle: RePEc:bpj:bejmac:v:21:y:2021:i:1:p:73-96:n:7